Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Tonsillitis, antibiotics, cefaclor 250

We live in Germany and my son has tonsilitis that has not gotten much better after a 4- day course of antibodics. This is his third time having a flare up in the last 8 months. He was give cefaclor 250ts. Germans are know for not giving strong enough antibodics. That is compared to American doctors. Could this be a possiable problem or most likely will the tonsils need to come out?
Asked On : Wed, 9 May 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response
Feb 2016
This indicates the need of another antibiotic. Te rule to change over to another antibiotic if it does not work is an universal rule. You may request or insist the Doctor for this and for a course of 1 to 3 weeks of antibiotic and supportive course. This may help to avoid surgery.
The another rule is more than 3 attacks of tonsillitis in one year is an indication for tonsillectomy.
But with the advent of better and newer antibiotics the need of tonsillectomy has becoming less and less.
Answered: Thu, 27 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor